Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Jan 8, 2017, 10:12 AM EST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2017, 10:12 AM EST (15:12 UTC)
- Expired
- Jan 9, 2017, 2:18 PM EST
- In force
- 28 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
553 WHUS72 KJAX 081512 AAA MWWJAX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1012 AM EST SUN JAN 8 2017 AMZ470-472-474-082315- /O.CAN.KJAX.GL.W.0001.000000T0000Z-170108T2100Z/ /O.NEW.KJAX.SC.Y.0002.170108T1512Z-170109T1500Z/ WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- 1012 AM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 20 TO 25 KNOTS. * WAVES/SEAS...SEAS 8 TO 12 FEET. OCCASIONAL SEAS UP TO 14 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ450-452-454-082315- /O.CON.KJAX.SC.Y.0001.000000T0000Z-170109T0900Z/ COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 1012 AM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...NORTH 20 TO 25 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
096 WHUS72 KJAX 081950 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EST SUN JAN 8 2017 AMZ470-472-474-091030- /O.CON.KJAX.SC.Y.0002.000000T0000Z-170109T1500Z/ WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- 250 PM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES/SEAS...SEAS 7 TO 10 FEET. OCCASIONAL SEAS UP TO 13 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER... ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ450-452-454-090900- /O.CON.KJAX.SC.Y.0001.000000T0000Z-170109T0900Z/ COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 250 PM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
968 WHUS72 KJAX 090707 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 207 AM EST MON JAN 9 2017 AMZ450-452-454-090815- /O.CAN.KJAX.SC.Y.0001.000000T0000Z-170109T0900Z/ COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 207 AM EST MON JAN 9 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DROPPED BELOW ADVISORY CRITERIA. HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION DUE TO ELEVATED SEAS. $$ AMZ470-472-474-092100- /O.EXT.KJAX.SC.Y.0002.000000T0000Z-170109T2100Z/ WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- 207 AM EST MON JAN 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHEAST 15 KNOTS. * WAVES/SEAS...SEAS 6 TO 8 FEET. OCCASIONAL SEAS UP TO 10 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER... ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
563 WHUS72 KJAX 091918 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 218 PM EST MON JAN 9 2017 AMZ470-472-474-092030- /O.CAN.KJAX.SC.Y.0002.000000T0000Z-170109T2100Z/ WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- 218 PM EST MON JAN 9 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT WILL NEED TO EXERCISE CAUTION THROUGH TONIGHT DUE TO WINDS OF 15 TO 20 KNOTS AND SEAS OF 4 TO 6 FEET. $$ JDS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 9:45 AM EST, 27 minutes earlier.
Area forecast discussion, Jan 8, 9:45 AM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
945 AM EST Sun Jan 8 2017
...VERY COLD AIRMASS CONTINUES OVER THE LOCAL AREA...
.UPDATE...Coldest air of the winter season arrived this weekend with
this morning temps struggling through the lower to mid 30s as of 930
am. Lows this morning ranged from lower 20s over a few inland areas
to the lower 30s along the coast. Beaches from Fernandina Beach
southward to southern parts of St Johns County reached around
freezing as well. With mean low level flow remaining almost due
north if not just east of due north the strato cu present on visible
imagery will skirt the coastline and will probably move over eastern
parts of St Johns and Flagler counties. Otherwise...sunny skies will
prevail except for a few high clouds at times today. High temp
forecast on track with slight tweak to lower them...with JAX
sounding showing entire temperature curve below zero...seldom seen.
Highs only in the 40s. Breezy conditions will continue over the
southeast zones due to strong high pressure over the TN Valley
creating a moderate pressure gradient from west to east. Current
hard freeze and freeze watches are in effect tonight with upgrade
likely this aftn.
&&
.AVIATION...VFR. Stratocu at times around SGJ today. Winds NNE at 10-
15 kt and gusty at times into the aftn hours.
&&
.MARINE...Only change at this time will be to replace gale warning
with SCA as we don't have much evidence to support frequent gusts
offshore through the aftn. Otherwise current forecast on track.
Rip Currents: Moderate risk today due to rough surf and breezy
northerly winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 45 24 50 35 / 0 0 0 0
SSI 45 29 50 43 / 0 0 10 20
JAX 46 29 55 44 / 0 0 10 20
SGJ 47 38 57 49 / 0 10 10 20
GNV 48 29 58 42 / 0 0 0 0
OCF 50 31 62 44 / 0 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Hard Freeze Warning until 9 AM EST this morning for Baker-
Columbia-Gilchrist-Hamilton-Inland Nassau-Suwannee-Union.
Hard Freeze Watch from late tonight through Monday morning for
Baker-Columbia-Hamilton-Inland Nassau-Suwannee-Union.
Wind Chill Advisory until 9 AM EST this morning for Alachua-
Baker-Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
Suwannee-Union.
Freeze Watch from late tonight through Monday morning for
Alachua-Bradford-Clay-Gilchrist-Inland Duval-Marion-Putnam.
Freeze Warning until 9 AM EST this morning for Alachua-Bradford-
Clay-Coastal Duval-Coastal Nassau-Flagler-Inland Duval-
Marion-Putnam-St. Johns.
GA...Hard Freeze Warning until 9 AM EST this morning for Appling-
Atkinson-Bacon-Brantley-Charlton-Clinch-Coffee-Echols-
Inland Camden-Inland Glynn-Jeff Davis-Pierce-Ware-Wayne.
Hard Freeze Watch from late tonight through Monday morning for
Appling-Atkinson-Bacon-Brantley-Charlton-Clinch-Coffee-
Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-Ware-
Wayne.
Wind Chill Advisory until 9 AM EST this morning for Appling-
Atkinson-Bacon-Brantley-Charlton-Clinch-Coastal Camden-
Coastal Glynn-Coffee-Echols-Inland Camden-Inland Glynn-Jeff
Davis-Pierce-Ware-Wayne.
Freeze Watch from late tonight through Monday morning for
Coastal Camden-Coastal Glynn.
Freeze Warning until 9 AM EST this morning for Coastal Camden-
Coastal Glynn.
AM...Small Craft Advisory until 10 AM EST Monday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 4 AM EST Monday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&
Shashy/WalkerHazardous weather outlook, Jan 8, 9:58 AM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 958 AM EST SUN JAN 8 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-090900- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE- COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL- COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 958 AM EST SUN JAN 8 2017 ...HARD FREEZE AND FREEZE WATCHES IN EFFECT TONIGHT... ...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF TODAY AND TONIGHT... A CHILLY DAY IN STORE WITH LOWEST WIND CHILLS IN THE 20S THROUGH THIS MORNING. HARD FREEZE AND FREEZE WATCHES ARE IN EFFECT TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT THE COASTAL WATERS. THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:10 PM EST | Freeze Warning | JAX | Bradford, Duval, Gilchrist, Nassau | 18 hr |
| Jan 8, 2:10 PM EST | Hard Freeze Warning | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 19 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.